MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3.5-6-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium coil has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of axium prime coil non-detachment.The patient was undergoing stent assisted coiling of an unruptured cerebral aneurysm located in ba-top.The anatomy was reported to have been moderate in tortuosity.The vessel diameter was medium.The aneurysm was 4mm.A continuous flush was maintained during the procedure.The atlas stent was placed from the left pca.Echelon10 (105-5091-150) was used in jailing technique and prime3.5-6 was implanted as the 1st coil.The physician tried to detach the axium prime coil, but it was unable to be detached.Id-1 was replaced with another lot, but still the detachment was unable to be performed.The physician tried manual detachment, but still it was unable to be detached.When trying to remove, all the coil entered the microcatheter and the coil was detached.No patient injury occurred.
 
Additional Manufacturer Narrative
Additional information, device evaluation the axium pusher was returned.The proximal end of the pusher was found to be broken along with the ai, coupler tube, positive load indicator and break indicator were missing from the pusher and not returned.Kinks and bends were found along the length of the pusher at 6.5cm to 150.0 cm from the proximal end.The coin and release wire were not present and missing from the lumen stop.The shield coil appeared to be missing from the pusher and not returned.There was no unidentified material found on the returned pusher.The implant coil was already detached and not returned for investigation.Based on the analysis findings, the customer reports of "non-detachment" for the axium prime coil and "unable to detach" for the instant detacher were not confirmed.The event causes could not be determined.The pusher was returned with the implant coil already detached and missing.Additionally, no defects were found with the returned instant detacher.The returned instant detacher was successfully detached an in-house axium coil without issues.Regarding to the "premature detachment" issue, the customer complaint was confirmed as the pusher was returned with the coil already detached and missing.Since ai, coupler tube, positive load indicator, break indicator, shield coil and implant coil were not returned; therefore, any contribution from the ai, coupler tube, positive load indicator, break indicator, shield coil and implant coil to the issues could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8502305
Report Number2029214-2019-00332
Device Sequence Number16191246
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public00847536021259
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Model NumberAPB-3.5-6-3D-ES
Device Lot NumberA729270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1